MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383511
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided by the initial reporter: it was reported that there are cracks in the yellow part behind the nexiva extension tube when attempting to puncture the patient and connect the infusion set, cracks were found in the yellow part behind the nexiva extension tube, and use was discontinued (repuncture was performed using another product of the same type).
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a crack in the connector was confirmed; however, the root cause could not be determined.Two photographs and one 24g nexiva iv catheter were provided for investigation.The sample exhibited evidence of use.A longitudinal crack was identified on the yellow luer adapter.Tape was observed on the extension set.As the device had been used, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.There were no distinguishing features which could aid in identification of a specific root cause.Complaints received for this device and reported condition will continue to be tracked and trended as part of ongoing efforts to identify potential manufacturing related issues.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22940340
Report Number1710034-2025-01433
Device Sequence Number9920144
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown